CSN Login
Members Online: 0

You are here

weak legs.

Ribbons's picture
Ribbons
Posts: 73
Joined: Jan 2019

I think I have mentioned this before, but has anyone else had leg problems after all the treatments are over? My last chemo was in Feb. followed by 3 brachytherapy treatments. I feel pretty much OK except my legs continue to give me problems. If I am on my feet for any amount of time my legs start aching and feel like they are weighed down, and my feet hurt almost to the unbearable stage. Trying to figure out what is causing this. Also I had a CT Scan last week and although I am sure it will be fine, there is always that worry while wating to hear the results.

Jairoldi's picture
Jairoldi
Posts: 214
Joined: May 2017

I experienced something similar. Compression knee highs help my feet and legs feel better.

Quilter_1's picture
Quilter_1
Posts: 49
Joined: Mar 2019

My feet and legs were weak, too.  They are doing much better now.  I try to walk and ride my bike several times a week, it helps.  A little at a time, don’t over do.  My last treatments were March 5.

Linda

Northwoodsgirl
Posts: 536
Joined: Oct 2009

I too highly recommend calling your physician and getting an order to buy compressions knee highs like Jobst brand. Get prescription and take it to a medical supply store or durable medical equipment store. You can also find them online but do get measured. Your insurance company or Medicare should pay fir a certain number of pairs based on diagnosis of lymphedema or maybe poor circulation. They really help tired, heavy feeling legs! 

Lori

zsazsa1
Posts: 344
Joined: Oct 2018

Could it be the beginning of lymphedema?  Talk with your surgeon.

Soup52's picture
Soup52
Posts: 902
Joined: Jan 2016

I have issues with my leg also. I went to primary PA yesterday as I was concerned about possible blood cot and or lymphodema. He concluded no. I had been to lymphedema specialist to be evaluates and they said no I didn't have it. I'll need to start measuring again. The thing is my one leg feels different. I do have neuropathy in both feet. I wonder if neuropathy has continued traveling up my left leg. Is that possible? I do go to exercise classes 5 days a week and do ok. Has anyone else had issues with neuropathy increasing at least 3 years after chemo? 

Donna Faye's picture
Donna Faye
Posts: 255
Joined: Jan 2017

I have some swelling in one ankle after a long day, and my right leg sometimes is very painful. The stockings do help. I also have neuropathy and it has definitely moved up my leg. My last treatment was 18 mos. ago. I have been walking and jogging in the pool as I want to get back to riding my horse, but hand and leg strength ia not good enough for me to feel secure. I think I will have to work hard to get as strong as I want. 

MAbound
Posts: 871
Joined: Jun 2016

Have you been on your feet a lot all of your life? Women are much more susceptible to varicose veins then men are and it's something to consider. outside of lymphedema. Varicose veins can cause the symptoms you are describing.

You don't necessarily have to have those large ugly surface veins to suffer from them, either. They can involve deeper veins, particularly the saphenous veins and ones called perforators that run laterally between those and other smaller veins.

If you go to a vascular specialist, he or she can send you for ultrasounds of your legs to determine if that is what you are suffering from. They used to do a procedure called vein stripping to treat them, but I don't think they do that anymore. I had a procedure called Venus Reduction some years ago which uses radio waves emitted from a catheter they insert into your veins while you are in a twilight sleep like for a colonoscopy to cause them to close up. You have to wear compression stockings afterwards, too. It's outpatient surgery, so it's pretty easy. Just something else to consider.

Subscribe to Comments for "weak legs."